Hail, Morgan
- When
- June 17, 3:06 PM EST
- Where
- Morgan County, 6 mi ENE of Mc Connelsville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.683, -81.746
A few thunderstorms formed in eastern Ohio along the dew point gradient from a stalling cold front. One thunderstorm briefly pulsed to a strong level.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A few thunderstorms formed in eastern Ohio along the dew point gradient from a stalling cold front. One thunderstorm briefly pulsed to a strong level.
A large shower and thunderstorm complex passed across Kentucky and West Virginia overnight and into the morning of the 18th. A few strong thunderstorms reformed in central Ohio on that front and temperature gradient during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 17, 2:53 PM EST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 353 PM EDT MON JUN 17 2013 .SYNOPSIS... DRIER IN THE MID AND UPPER LEVELS TODAY THOUGH STILL SOME SCATTERED AFTERNOON SHOWERS OR POSSIBLY A THUNDERSTORM. ANOTHER DISTURBANCE PASSES TUESDAY BRINGING ADDITIONAL SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TUESDAY/... TRICKY FORECAST WITH WARM MOIST MODERATELY UNSTABLE WSW FLOW BUT THE LACK OF ANY WELL DEFINED FORCING MECHANISMS TO TRIGGER OR FOCUS CONVECTION. THE VERY WEAK BOUNDARY WHICH DROPPED SOUTH ACROSS THE FORECAST AREA THIS AFTERNOON REMAINS OVER THE SOUTHERN MOST COUNTIES BUT OTHERWISE SUNSHINE AND OROGRAPHIC EFFECTS WILL DRIVE WHICH AREAS HAVE A BETTER CHANCE AT SHOWERS OR THUNDERSTORMS. BASED ON THIS HAVE GONE WITH SCATTERED COVERAGE OVER THE SOUTHERN AREAS AS WELL AS THE EASTERN MOUNTAIN COUNTIES AND ISOLATED ELSEWHERE. THIS ACTIVITY SHOULD TAPER OFF QUICKLY AROUND SUNSET. POPS WILL INCREASE AGAIN FROM THE WEST OVERNIGHT AS TWO FEATURES APPROACH THE AREA. ONE WAVE FROM THE WEST SOUTHWEST THAT WILL BRUSH OVER THE SOUTHERN AREA AND THE FRONTAL BOUNDARY FROM THE WEST NORTHWEST. NEITHER FEATURE IS PARTICULARLY STRONG BUT COMBINATION FOR WILL MAKE FOR A FAIRLY DAMP DAY TUESDAY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... SECONDARY S/W TROF AND VORT MAX WILL CROSS TUE NIGHT AND WILL HELP TO PUSH THE FRONT THRU. WILL LINGER POPS UNTIL THIS FEATURE PASSES WED MORNING. DRIER AIR WILL FILTER IN WITH SFC HIGH TAKING CONTROL LATER WED AND THU. WILL ALLOW FOR SOME CHC POPS IN MTNS THOUGH FOR POTENTIAL DIURNAL DRIVE SHRA/TSRA AS WEAK SE LLVL FLOW DEVELOPS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... WILL BE LOOKING FOR A DRIER PATTERN TO SETTLE IN THRU LATE WEEK AND AT LEAST FIRST HALF OF WEEKEND. EXCEPTION IS THE MTNS WHERE A FEW SHRA/TSRA POSSIBLE EACH AFTN AS A LEE SIDE TROF SETS UP IN CONJUNCTION WITH LLVL SE FLOW AND DIFF HEATING. A S/W TROF WILL TRY TO BEAT DOWN UPR RIDGE JUST AS IT TRIES TO BUILD E INTO AREA LATE SUNDAY INTO MONDAY. HAVE CARRIED SOME CHC POPS WITH THIS AT THIS DISTANCE. TEMPS WARM UP TO 2 TO 4 DEGREES ABV NORMAL...ESPECIALLY AT NIGHT AT THE MUGGIES BEGIN TO TAKE OVER. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THE STRATUS HAS LIFTED SCATTERED TO BROKEN VFR DECK THIS AFTERNOON. WITH LOW LEVEL MOISTURE CONTINUING TO STREAM TODAY AND TONIGHT THINK THAT VALLEY FOG WILL ISSUE TONIGHT DESPITE THE OVERRUNNING CIRRUS DECK. ALSO PRECIPITATION SPREADING IN FROM THE WEST LATE TONIGHT AND TUESDAY MORNING WILL FURTHER COMPLICATE THINGS. RIGHT NOW HAVE THE TIMING SUCH THAT THE VALLEY FOG THAT FORMS OVERNIGHT WILL MIX OUT PRIOR TO THE ONSET OF THE NEXT ROUND OF PRECIPITATION. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE...LOW TO MEDIUM. ALTERNATE SCENARIOS: MAY NOT GET THE MIST/FOG TONIGHT DUE TO HIGHER LEVEL CLOUD COVER. ALSO MID TO LOW LEVEL STRATUS DECK MIGHT REFORM OVERNIGHT WHICH WOULD BRING MVFR TO IFR CEILINGS BUT KEEP VISIBILITIES HIGHER. PRECIPITATION COMING IN FROM THE WEST MAY OR MAY NOT ALLOW FOG TO LIFT AND CONDITIONS TO IMPROVE PRIOR TO SPREADING OVER THE AREA. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H M H L BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY M M H H H H H H H H L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H M H AFTER 18Z TUESDAY... IFR AT TIMES IN SHOWERS AND THUNDERSTORMS TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...30/JR NEAR TERM...JR SHORT TERM...30 LONG TERM...30 AVIATION...JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 420 AM EDT MON JUN 17 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 420 AM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT AND DAYTIME HEATING COULD RESULT IN A FEW STRONG STORMS ON TUESDAY. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT MON JUN 17 2013
OHZ067-076-172015-
MORGAN OH-WASHINGTON OH-
324 PM EDT MON JUN 17 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MORGAN AND NORTH CENTRAL
WASHINGTON COUNTIES...
AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
MCCONNELSVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MCCONNELSVILLE AROUND 345 PM...BRISTOL AROUND
355 PM...HACKNEY AROUND 410 PM AND BEVERLY AROUND 415 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3977 8200 3976 8164 3975 8163 3968 8163
3966 8158 3959 8158 3958 8157 3946 8168
3977 8204 3978 8203
14The Charleston,WV radar (KRLX), 153 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
One local downpour drifted south through extreme northern Perry County. This was in the vicinity of eastern reaches of Buckeye Lake. Roads were flooded from the county line on south toward Thornville. This included Boundary Road. Water was 1 foot deep on Honey Creek Road and Route 13. No dwellings were affected.
Rain estimates were over 3 inches in less than 2 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446494, 446788.